Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 200, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 3, 2020, 7:01 PM EDT for Chattahoochee County, Stewart County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2020, 7:01 PM EDT (23:01 UTC)
- Expired
- Jul 3, 2020, 7:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chattahoochee County, GA, Stewart County, GA
The radar
The Maxwell AFB radar (KMXX), 92 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
096
WUUS52 KFFC 032301
SVRFFC
GAC053-259-032345-
/O.NEW.KFFC.SV.W.0200.200703T2301Z-200703T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
701 PM EDT Fri Jul 3 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
South central Chattahoochee County in west central Georgia...
Northeastern Stewart County in west central Georgia...
* Until 745 PM EDT.
* At 701 PM EDT, severe thunderstorms were located along a line
extending from near Renfroe to near Westville, moving northwest at
10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lumpkin, Jamestown/south Fort Benning, Charles, Westville, Louvale
and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3204 8494 3221 8496 3222 8495 3222 8493
3224 8491 3225 8492 3225 8491 3226 8489
3228 8492 3229 8491 3228 8472 3201 8473
TIME...MOT...LOC 2301Z 127DEG 9KT 3221 8474 3204 8475
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
025
WWUS52 KFFC 032326
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
726 PM EDT Fri Jul 3 2020
GAC053-259-032345-
/O.CON.KFFC.SV.W.0200.000000T0000Z-200703T2345Z/
Chattahoochee GA-Stewart GA-
726 PM EDT Fri Jul 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTH CENTRAL CHATTAHOOCHEE AND NORTH CENTRAL STEWART COUNTIES...
At 726 PM EDT, severe thunderstorms were located along a line
extending from near Jamestown/south Fort Benning to Lumpkin, moving
northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jamestown/south Fort Benning, Charles, Louvale and Providence Canyon
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3204 8494 3221 8496 3222 8495 3222 8493
3224 8491 3225 8492 3225 8491 3226 8489
3228 8492 3229 8491 3228 8479 3203 8484
TIME...MOT...LOC 2326Z 127DEG 9KT 3224 8479 3207 8480
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:35 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 3, 3:35 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 335 PM EDT Fri Jul 3 2020 ...Afternoon Forecast Discussion for Friday, July 3rd... .SHORT TERM /Tonight through Saturday Night/... A large-amplitude synoptic ridge continues to reside over the eastern two-thirds of the CONUS, with a mid-level positively tilted trough axis that was draped into the Southeast continuing to erode away. In the low-levels, a typical, moist summer-time airmass resides with PWATS between 1.2-1.6 inches through the forecast area. A stationary boundary is also oriented from roughly Birmingham to Brunswick, which will act at a focus for convective development this afternoon. Near this boundary, in the southern and west central portions of the forecast area, rain and storm chances will be near 25-35 percent, with 10-20 percent chances elsewhere. MLCAPE values are better to the south and west which will help with convective development, but low mid-level lapse rates from the weak subsidence from the upper-level trough should keep storms from being too strong in the Southeast today. For Independence Day, a similar forecast in storm with the focus for better shower and thunderstorm development shifting towards North Georgia, topping out around 35-40 percent for most areas along and northwest of the I-85 corridor. For central Georgia, rain chances go from 15 percent to 30 percent as you go from east to west. Highs are forecast in the low to mid 90s with morning lows generally around 70, which is running just slightly above climatological norms, with heat indices around the upper 90s to low triple digits today for much of central GA. Thiem .LONG TERM /Sunday through Friday/... A persistently damp forecast characterizes the long-term forecast period, bringing ample opportunity for showers and thunderstorms through the week ahead. A very sluggish upper low will begin the week centered over the Lower Mississippi Valley, spreading anomalously abundant moisture northward across the forecast area, especially by Monday. PWATs will surge over 2", and the deep moisture will persist through the week. With such a moist environment, locally heavy rainfall will be a concern with the numerous showers and thunderstorms that develop each day. Coverage will be maximized each afternoon and evening as heating increases, though lingering showers and thunderstorms will remain possible into the overnight hours. With the upper low remaining cut off from the synoptic flow, it will make very little progress through early week. Models are in fairly good agreement that the low will begin to drift eastward and center over the Appalachians/Carolinas by Wednesday into Thursday as high pressure builds from the west. With this gradual transition eastward, high PoPs appear likely to prevail at least through late week. High temperatures through the coming week will be moderated by widespread clouds and rainfall and likely be relegated largely to the lower 80s during the early week, several degrees below July normals. However, given the rich moisture in place, overnight lows will remain slightly above normal. RW && .AVIATION... 18Z Update... Mostly VFR conditions expected for the forecast area through the TAF period with slightly less SHRA/TSRA chances expected today than from previous forecasts and the CU field around 4-5kft. Winds will be light and out of the east to southeast becoming near calm overnight. Slightly better chances for SHRA/TSRA for northern sites and CSG tomorrow. //ATL Confidence...12Z Update... High on all elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 73 92 71 91 / 10 30 20 30 Atlanta 73 90 71 88 / 20 30 30 40 Blairsville 67 84 65 82 / 30 50 30 50 Cartersville 72 90 70 88 / 20 40 30 50 Columbus 74 93 73 90 / 30 30 30 60 Gainesville 72 88 70 87 / 20 30 30 30 Macon 72 93 71 90 / 10 20 20 50 Rome 71 91 70 89 / 20 40 30 60 Peachtree City 71 91 70 88 / 20 30 30 50 Vidalia 73 94 72 90 / 10 20 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....RW AVIATION...Thiem
Hazardous weather outlook, Jul 3, 5:15 AM EDT, 13 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 515 AM EDT Fri Jul 3 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 515 AM EDT Fri Jul 3 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms are possible this afternoon and evening. Some storms could become strong with gusty winds, frequent lightning and heavy rain as the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous showers and thunderstorms will be possible each afternoon and evening. Some storms could become strong with gusty winds, frequent lightning and heavy rain as the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 3, 6:45 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT Fri Jul 3 2020
GAZ102-032315-
Stewart GA-
645 PM EDT Fri Jul 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 715 PM
EDT...
At 645 PM EDT...a strong thunderstorm was near Charles, or near
Lumpkin...moving west at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumpkin, Richland, Charles, Westville, Brooklyn, Louvale and
Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3197 8493 3222 8490 3223 8465 3222 8464
3216 8464 3216 8465 3215 8465 3215 8464
3213 8464 3195 8466
TIME...MOT...LOC 2245Z 086DEG 30KT 3214 8477
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:45 PM EDT | Special Weather Statement | FFC | Stewart | 30 min |
| Jul 3, 7:11 PM EDT | Special Weather Statement | FFC | Sumter | 34 min |
| Jul 3, 7:47 PM EDT | Special Weather Statement | FFC | Sumter | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.